Alert archive / Texas / Tornado Warnings in 2024
Tornado Warning 39, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Jul 8, 2024, 3:55 AM CDT for Brazoria County, Fort Bend County, Texas. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2024, 3:55 AM CDT (08:55 UTC)
- Expired
- Jul 8, 2024, 4:15 AM CDT
- In force
- 20 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Brazoria County, TX, Fort Bend County, TX
The radar
The Houston radar (KHGX), 33 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 10:45 PM CDT | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.9 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1323 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 6.3
The text
As transmitted.
475
WFUS54 KHGX 080855
TORHGX
TXC039-157-080915-
/O.NEW.KHGX.TO.W.0039.240708T0855Z-240708T0915Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Houston/Galveston TX
355 AM CDT Mon Jul 8 2024
The National Weather Service in League City has issued a
* Tornado Warning for...
East central Fort Bend County in southeastern Texas...
North central Brazoria County in southeastern Texas...
* Until 415 AM CDT.
* At 355 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Iowa Colony, or near Manvel, moving west at 45
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Southeastern Missouri City, southwestern Manvel, Arcola, Iowa
Colony, and Sienna around 400 AM CDT.
Other locations impacted by this tornadic thunderstorm include
Juliff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 2941 9531 2936 9534 2939 9560 2955 9553
TIME...MOT...LOC 0855Z 111DEG 39KT 2940 9537
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
241 follow-up statement
901 WWUS54 KHGX 080913 SVSHGX Severe Weather Statement National Weather Service Houston/Galveston TX 413 AM CDT Mon Jul 8 2024 TXC039-157-080922- /O.EXP.KHGX.TO.W.0039.000000T0000Z-240708T0915Z/ Fort Bend TX-Brazoria TX- 413 AM CDT Mon Jul 8 2024 ...THE TORNADO WARNING FOR EAST CENTRAL FORT BEND AND NORTH CENTRAL BRAZORIA COUNTIES WILL EXPIRE AT 415 AM CDT... The storm which prompted the warning has moved out of the area. Therefore, the warning will be allowed to expire. However, conditions remain favorable for additional brief weak tornadoes as Beryl continues to move inland. A Tornado Watch remains in effect until 1000 AM CDT for southeastern Texas. && LAT...LON 2941 9531 2936 9534 2939 9560 2955 9553 TIME...MOT...LOC 0912Z 111DEG 39KT 2946 9556 $$ 24
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Jul 7, 11:55 PM CDT, 4 hours earlier.
Area forecast discussion, Jul 7, 11:55 PM CDT, 4 hours before
Area Forecast Discussion National Weather Service Houston/Galveston TX Issued by National Weather Service Tallahassee FL 1155 PM CDT Sun Jul 7 2024 ...New AVIATION... .SHORT TERM... (This evening through Monday Night) Issued at 357 PM CDT Sun Jul 7 2024 Tropical Storm Beryl continues to be the main forecast feature for SE TX the next few of days. The system is still expected to streng- then back to hurricane force this evening, with landfall just east of Matagorda Bay overnight. In the meantime, rainfall bands associ- ated with Beryl will continue to move inland and across SE TX with squall-like conditions possible. Hurricane Warnings will remain in place for our SW coastal counties with Tropical Storm Warnings for the rest of the CWA. Storm Surge Warnings are in place for much of the Middle to Upper TX coast. While there could be sustained winds up to tropical storm force winds (39-73mph) from the Houston metro all the way up to Lake Livingston (highest near the coast and then decreasing going N/NE) around landfall overnight into Mon morning, the main threat for SE TX should the excessive/heavy rain as Beryl weakens over the region for Mon afternoon/evening. Rainfall totals will average from 5 to 10 inches with locally higher amounts up to 15 inches possible. Scattered showers the last couple of days have help to increase soil moisture in places, so it may not take a lot of rain to cause issues tomorrow. Additionally, some of the storms will be capable of producing tornadoes. Much more information regarding these tropical hazards (and more) can be found on our Hurricane Local Statement. 41 && .LONG TERM... (Tuesday through next Saturday) Issued at 357 PM CDT Sun Jul 7 2024 In the wake of Beryl, which will be well into AR by Tues afternoon, the weak/diffuse flow at the mid to upper levels along with broad/ weak high pressure at the surface across the region will give us a more diurnal precipitation pattern...fueled by some lingering deep tropical moisture. The best rain chances are likely going to focus on the sea/bay breezes during the late morning/afternoons. This is going to help keep highs mostly in the lower 90s through the week, with lows in the mid to upper 70s. 41 && .AVIATION... (06Z TAF) Issued at 1150 PM CDT Sun Jul 7 2024 Initial outer rainbands from Beryl are starting to penetrate coastal communities in Matagorda, Brazoria, and Galveston counties tonight. Expect additional rainbands to push northward through the overnight and early morning hours. These outer rainbands will bring squally conditions at times as Beryl continues its northward motion. Beryl is expected to weaken during the day on Monday after it has made landfall, and continues to progress to the north and northeast; however, north/south orientated rain bands could possibly set up that may continue to bring tropical storm conditions to several terminals even as the center of Beryl has moved north of SE Texas. Tropical storm force winds will be developing over the next few hours, with coastal terminals seeing the first initial degradation of conditions. These conditions will spread inland throughout the overnight and early morning hours with sustained winds of (34-73kts with higher gusts possible). Winds should begin to decrease by the late afternoon starting at coastal terminals and extending NE to the remainder of the terminals. CIGS look to lift slower through the afternoon, but should improve through the evening and early overnight periods. && .MARINE... Issued at 357 PM CDT Sun Jul 7 2024 Winds and seas along with the coverage of squalls will continue to increase this evening and into tonight as Beryl approaches the Texas Coast. The National Hurricane Center continues to predict that Beryl will become a category one hurricane before moving ashore late tonight or early tomorrow. A Hurricane Warning remains in effect for Matagorda Bay along with the nearshore and offshore waters through Monday. A Tropical Storm Warning remains in effect for Galveston Bay. Seas of 15-20 feet (occasionally higher) are expected tonight and tomorrow morning along with widespread strong gales. Hurricane force gusts are likely in squalls. Sustained hurricane conditions are expected near where the storm tracks. Winds and seas are expected to gradually improve by tomorrow afternoon. However, lingering heavy squalls will be possible. Once Beryl is out of the way, expect a daily risk of showers and thunderstorms to continue through Friday. Winds are expected to be relatively light with seas generally 2-3 feet. However, locally higher winds and seas cannot be ruled out in or near any thunderstorm. && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) MMM MMM MMM MMM / MMM MMM MMM MMM Houston (IAH) MMM MMM MMM MMM / MMM MMM MMM MMM Galveston (GLS) MMM MMM MMM MMM / MMM MMM MMM MMM && .HGX WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && SHORT TERM...41 LONG TERM....41 AVIATION...WFO TAE MARINE...Self
In the hours before
Local storm report, Jul 8, 1:24 AM CDT, 2 hours 31 minutes before
Preliminary Local Storm Report
National Weather Service Houston/Galveston TX
124 AM CDT Mon Jul 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 AM Non-Tstm Wnd Gst 1 WNW Palacios 28.72N 96.25W
07/08/2024 M59 MPH Matagorda TX AWOS
Associated with Hurricane Beryl. ASOS
station KPSX Palacios.
&&
JPFLocal storm report, Jul 8, 1:25 AM CDT, 2 hours 30 minutes before
Preliminary Local Storm Report
National Weather Service Houston/Galveston TX
125 AM CDT Mon Jul 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 AM Non-Tstm Wnd Gst 20 SSW Palacios 28.45N 96.39W
07/08/2024 M56 MPH GMZ330 TX Buoy
Associated with Hurricane Beryl. Station
PCNT2 Port OConnor, TX.
&&
JPFLocal storm report, Jul 8, 1:34 AM CDT, 2 hours 21 minutes before
Preliminary Local Storm Report
National Weather Service Houston/Galveston TX
134 AM CDT Mon Jul 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0126 AM Non-Tstm Wnd Gst 18 ESE Palacios 28.59N 95.98W
07/08/2024 M75 MPH GMZ350 TX Mesonet
Associated with Hurricane Beryl. Mesonet
station XMGB Matagorda Bay.
&&
JPFLocal storm report, Jul 8, 2:35 AM CDT, 1 hour 20 minutes before
Preliminary Local Storm Report
National Weather Service Houston/Galveston TX
235 AM CDT Mon Jul 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM Coastal Flood 17 SSW Jones Creek 28.77N 95.62W
07/08/2024 Matagorda TX Public
Public report of storm surge over HWY 457
near Sargent Beach associated with Beryl.
&&
JPFLocal storm report, Jul 8, 3:18 AM CDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service Houston/Galveston TX
318 AM CDT Mon Jul 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 AM Non-Tstm Wnd Gst 21 SSW Palacios 28.42N 96.33W
07/08/2024 M89 MPH GMZ350 TX Mesonet
Sustained 69mph with gust to 89mph.
Associated with Hurricane Beryl. NDBC
station MBET2 Matagorda Bay Entrance.
&&
JPFLocal storm report, Jul 8, 3:19 AM CDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Houston/Galveston TX
319 AM CDT Mon Jul 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 AM Non-Tstm Wnd Gst 1 WNW Palacios 28.72N 96.25W
07/08/2024 M81 MPH Matagorda TX AWOS
Associated with Hurricane Beryl. ASOS
station KPSX Palacios.
&&
JPFThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 9:49 PM CDT | Special Marine Warning | HGX | 26 min | |
| Jul 7, 9:53 PM CDT | Tornado Warning | HGX | Brazoria, Matagorda | 7 min |
| Jul 7, 11:11 PM CDT | Special Marine Warning | HGX | 19 min | |
| Jul 7, 11:51 PM CDT | Areal Flood Advisory | HGX | Brazoria | 113 min |
| Jul 8, 1:25 AM CDT | River Flood Warning | HGX | Matagorda, Wharton | 4 days |
| Jul 8, 1:25 AM CDT | River Flood Warning | HGX | Jackson, Wharton | 20 hr |
| Jul 8, 1:42 AM CDT | Flash Flood Warning | HGX | Brazoria, Matagorda | 8 hr |
| Jul 8, 3:13 AM CDT | Areal Flood Advisory | HGX | Brazoria, Fort Bend, Galveston | 2 hr |
| Jul 8, 3:24 AM CDT | River Flood Warning | HGX | Brazoria | 3 days |
| Jul 8, 3:33 AM CDT | Special Marine Warning | HGX | 12 min | |
| Jul 8, 3:35 AM CDT | Special Marine Warning | HGX | 25 min | |
| Jul 8, 3:37 AM CDT | Tornado Warning | HGX | Brazoria, Fort Bend | 23 min |
| Jul 8, 3:59 AM CDT | Areal Flood Advisory | HGX | Brazoria, Fort Bend, Matagorda, Wharton | 7 hr |
| Jul 8, 4:02 AM CDT | Special Marine Warning | HGX | 13 min | |
| Jul 8, 4:12 AM CDT | Areal Flood Advisory | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris, Waller | 42 min |
| Jul 8, 4:18 AM CDT | Special Marine Warning | HGX | 27 min | |
| Jul 8, 4:54 AM CDT | Flash Flood Warning | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris | 6 hr |
| Jul 8, 5:11 AM CDT | Tornado Warning | HGX | Harris | 19 min |
| Jul 8, 5:38 AM CDT | Flash Flood Warning | HGX | Brazoria, Fort Bend, Galveston | 4 hr |
| Jul 8, 6:09 AM CDT | River Flood Warning | HGX | Harris | 21 days |
| Jul 8, 6:17 AM CDT | Flash Flood Warning | HGX | Chambers, Harris, Liberty, Montgomery | 7 hr |
| Jul 8, 6:22 AM CDT | River Flood Warning | HGX | Brazoria, Harris | 21 days |
| Jul 8, 6:23 AM CDT | River Flood Warning | HGX | Galveston, Harris | 35 hr |
| Jul 8, 6:24 AM CDT | River Flood Warning | HGX | Brazoria, Harris | 21 days |
| Jul 8, 6:24 AM CDT | River Flood Warning | HGX | Galveston, Harris | 21 days |
| Jul 8, 6:27 AM CDT | River Flood Warning | HGX | Harris | 21 days |
| Jul 8, 6:29 AM CDT | River Flood Warning | HGX | Harris | 21 days |
| Jul 8, 6:50 AM CDT | Special Marine Warning | HGX | 25 min | |
| Jul 8, 6:55 AM CDT | River Flood Warning | HGX | Galveston, Harris | 24 hr |
| Jul 8, 7:21 AM CDT | Special Marine Warning | HGX | 24 min | |
| Jul 8, 7:23 AM CDT | River Flood Warning | HGX | Harris | 15 hr |
| Jul 8, 7:25 AM CDT | River Flood Warning | HGX | Harris | 15 hr |
| Jul 8, 7:33 AM CDT | Special Marine Warning | HGX | 42 min | |
| Jul 8, 7:45 AM CDT | River Flood Warning | HGX | Harris | 21 days |
| Jul 8, 7:46 AM CDT | River Flood Warning | HGX | Harris | 21 days |
| Jul 8, 7:49 AM CDT | Tornado Warning | HGX | Chambers, Galveston | 11 min |
| Jul 8, 7:52 AM CDT | River Flood Warning | HGX | Fort Bend, Harris | 21 days |
| Jul 8, 8:12 AM CDT | River Flood Warning | HGX | Chambers, Harris | 21 days |
| Jul 8, 8:32 AM CDT | River Flood Warning | HGX | Harris | 15 hr |
| Jul 8, 8:33 AM CDT | River Flood Warning | HGX | Harris, Waller | 19 hr |
| Jul 8, 8:34 AM CDT | River Flood Warning | HGX | Harris | 13 hr |
| Jul 8, 8:42 AM CDT | River Flood Warning | HGX | Harris | 13 hr |
| Jul 8, 8:45 AM CDT | River Flood Warning | HGX | Harris | 16 hr |
| Jul 8, 8:52 AM CDT | River Flood Warning | HGX | Harris | 16 hr |
| Jul 8, 9:00 AM CDT | Flash Flood Warning | HGX | Chambers, Galveston, Liberty, Montgomery, San Jacinto | 3 hr |
| Jul 8, 9:03 AM CDT | River Flood Warning | HGX | Harris | 19 hr |
| Jul 8, 9:17 AM CDT | River Flood Warning | HGX | Harris | 13 hr |
| Jul 8, 9:19 AM CDT | Tornado Warning | HGX | Liberty, Montgomery, San Jacinto | 11 min |
| Jul 8, 9:33 AM CDT | Areal Flood Warning | HGX | Brazoria, Matagorda | 5 hr |
| Jul 8, 9:36 AM CDT | Areal Flood Warning | HGX | Brazoria, Fort Bend, Galveston | 5 hr |
| Jul 8, 9:53 AM CDT | Special Marine Warning | HGX | 7 min | |
| Jul 8, 10:27 AM CDT | River Flood Warning | HGX | Brazoria, Fort Bend, Wharton | 4 days |
| Jul 8, 10:34 AM CDT | River Flood Warning | HGX | Brazoria, Harris | 12 hr |
| Jul 8, 10:55 AM CDT | River Flood Warning | HGX | Harris | 21 days |
| Jul 8, 11:00 AM CDT | Flash Flood Warning | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris | 2 hr |
| Jul 8, 11:00 AM CDT | River Flood Warning | HGX | Harris | 21 days |
| Jul 8, 11:03 AM CDT | River Flood Warning | HGX | Austin, Colorado, Fort Bend, Wharton | 51 hr |
| Jul 8, 11:46 AM CDT | Special Marine Warning | HGX | 14 min | |
| Jul 8, 12:00 PM CDT | Areal Flood Warning | HGX | Chambers, Galveston, Harris, Liberty, Montgomery, Polk and 2 more | 3 hr |
| Jul 8, 1:29 PM CDT | Areal Flood Warning | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris, Liberty and 2 more | 3 hr |
| Jul 8, 1:36 PM CDT | Small Craft Advisory | HGX | 23 hr | |
| Jul 8, 3:09 PM CDT | Heat Advisory | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more | 4 days |
| Jul 8, 3:15 PM CDT | River Flood Warning | HGX | Harris, Montgomery | 32 hr |
Nearby
Tornado Warnings in Texas, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.